Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 11, 2011, 3:47 PM MDT for Navajo County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 3:47 PM MDT (21:47 UTC)
- Expired
- Jul 11, 2011, 4:12 PM MDT
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 68 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
093 WUUS55 KFGZ 112147 SVRFGZ AZC017-112230- /O.NEW.KFGZ.SV.W.0014.110711T2147Z-110711T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 330 PM MST * AT 241 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL NAVAJO COUNTY...OR 29 MILES SOUTHEAST OF WINSLOW...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL NAVAJO COUNTY AT 300 PM MST LAT...LON 3481 11062 3485 11032 3462 11030 3458 11052 TIME...MOT...LOC 2147Z 168DEG 11KT 3469 11043 $$ KD
1 follow-up statement
754 WWUS55 KFGZ 112212 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 312 PM MST MON JUL 11 2011 AZC017-112221- /O.CAN.KFGZ.SV.W.0014.000000T0000Z-110711T2230Z/ NAVAJO AZ- 312 PM MST MON JUL 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NAVAJO COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM WEST OF STATE ROUTE 377 WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...THE STORM MAY STILL PRODUCE SMALL HAIL...HEAVY RAIN...AND GUSTY WINDS TO 40 MPH THROUGH 330 PM MST. LAT...LON 3481 11062 3485 11032 3462 11030 3458 11052 TIME...MOT...LOC 2211Z 168DEG 11KT 3476 11045 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:25 AM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 11, 10:25 AM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST MON JUL 11 2011 .SYNOPSIS...ABUNDANT MOISTURE WILL LEAD TO AN ACTIVE SHOWER AND THUNDERSTORM DAY ACROSS NORTHERN ARIZONA TODAY...WITH STORMS CAPABLE OF PRODUCING HEAVY RAIN. TUESDAY IS A TRANSITION DAY AS DRY AND STABLE AIR MOVES INTO WESTERN ARIZONA. FROM WEDNESDAY THROUGH FRIDAY...DRY CONDITIONS WITH BREEZY SOUTHWEST WINDS ARE EXPECTED FOR MOST OF THE NORTHLAND. A CHANCE OF THUNDERSTORMS WILL LINGER ALONG THE NEW MEXICO BORDER. MOISTURE AND THUNDERSTORM CHANCES SHOULD RETURN TO ALL OF NORTHERN ARIZONA FOR THE WEEKEND. && .DISCUSSION...A LARGE AREA OF MODERATE TO HEAVY RAIN SHOWERS IS MOVING NORTHWARD ACROSS THE MOGOLLON RIM INTO THE LITTLE COLORADO RIVER VALLEY THIS MORNING. THIS AREA IS JUST EAST OF FLAGSTAFF/WINONA TO ABOUT WINSLOW. LIGHTER PRECIPITATION IS ALSO MOVING NORTHWARD FROM ABOUT FLAGSTAFF TO SELIGMAN. SCATTERED SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWARD THOUGH GILA COUNTY AND SOUTHERN NAVAJO COUNTY THIS MORNING. THE 12Z KFGZ SOUNDING SHOWED ABOUT AN INCH (0.99) OF PRECIPITABLE WATER WHICH IS ABOUT 123 PERCENT OF AVERAGE FOR THIS TIME OF YEAR. STORM MOTION IS ONLY ABOUT 10 MPH TODAY. SOME AREAS OF NORTHERN ARIZONA HAVE SEEN SEVERAL INCHES OF RAIN IN THE LAST 10 DAYS OR SO AND THE SOIL IS ALREADY WET. CURRENT FLASH FLOOD WATCHES FOR NORTHERN LOOK GOOD. ONE LIMITING FACTOR FOR THE DEVELOPMENT OF SEVERE STORMS TODAY MAY BE CLOUD COVER LIMITING THE SURFACE HEATING. && .PREV DISCUSSION /725 AM MST/...WE HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF THE CWA FOR TODAY. IT STARTED IN YAVAPAI COUNTY AT 2 AM AND STARTS ELSEWHERE AT 11 AM MST AND ENDS FOR ALL AREAS AT 8 PM MST. ALREADY AN ACTIVE MORNING ACROSS YAVAPAI AND NOW GILA COUNTIES AS THUNDERSTORMS ARE MOVING NORTHWARD FROM THE LOW DESERTS. WATER VAPOR LOOP SHOWS A WEAK VORT MAX OVER THE GULF OF CALIFORNIA...AND PROGS SHOW A CLOSED CIRCULATION AT H4-2 THAT OPENS UP AND MOVES NORTHWARD TODAY. THIS FEATURE COMBINED WITH SURFACE DEWPOINTS IN THE MID 60S IN THE LOW DESERTS...OBSERVED RAINFALL AMOUNTS NEARING .5 INCH IN 15 MINUTES AND FROM SEVERAL AUTOMATED SITES IN SRN YAVAPAI COUNTY THIS MORNING...AND THIS AFTERNOONS LIFTED INDEX FORECAST FOR NORTHERN AZ POINT TO AN ACTIVE DAY ACROSS THE NORTHLAND. THE LARGER SCALE TROUGH ALONG THE WEST COAST WILL BEGIN TO SEND DRIER AIR INTO FAR WESTERN ARIZONA LATE TONIGHT. FROM TUESDAY THROUGH FRIDAY...MODELS CONTINUE TO SHOW THE LOW PRESSURE TROUGH ALONG THE WEST COAST THROUGH THIS PERIOD. TUESDAY IS A TRANSITION DAY TO DRIER WEATHER IN NORTHERN ARIZONA AS WINDS ALOFT BECOME SW THROUGH A DEEP LAYER AND BRING A MORE STABLE AIRMASS INTO WESTERN AZ. FROM WEDNESDAY THROUGH FRIDAY...DRY WEATHER WITH POSITIVE LI'S AND VERY LITTLE MOISTURE ARE SHOWN FOR MOST OF THE NORTHLAND...WHILE THUNDERSTORM CHANCES ARE PUSHED TO THE NEW MEXICO LINE BY THURSDAY AND FOR FRIDAY. FRIDAY NIGHT THROUGH SUNDAY....MODELS ARE INDICATING THE MONSOON PLUME TO MAKE A WESTWARD PUSH STARTING FRIDAY NIGHT. AT THIS TIME EXPECT A STANDARD MONSOON PATTERN WITH SCATTERED MAINLY DAYTIME STORMS THROUGH THE WEEKEND. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THIS MORNING. EXPECT NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THROUGH THE EARLY EVENING. GUSTY AND ERRATIC WINDS WITH MVFR/LCL IFR CONDITIONS ARE EXPECTED NEAR STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 8 PM MST FOR ALL NORTHERN AZ ZONES AZZ004>018-037>040. && PUBLIC..................MAS/DL AVIATION................RB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 11, 5:05 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 405 AM MST MON JUL 11 2011 AZZ004>018-037>040-120700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 405 AM MST MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TODAY THROUGH 8 PM MST FOR ALL OF THE FORECAST AREA. THE WATCH BEGAN AT 2 AM IN YAVAPAI COUNTY AND STARTS AT 11 AM FOR THE REST OF THE AREA. A MOIST AND UNSTABLE AIRMASS OVER THE NORTHLAND TODAY WILL PRODUCE STRONG THUNDERSTORMS...SOME CAPABLE OF PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN ONE HOUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 11, 1:08 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1208 PM MST MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLOOD GREER 34.01N 109.46W
07/11/2011 APACHE AZ PUBLIC
PUBLIC REPORTED WATER FLOWING ACROSS EAST FORK ROAD
SOUTHERN PORTION
&&
EVENT NUMBER FGZ1100181
RBSpecial weather statement, Jul 11, 1:15 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1215 PM MST MON JUL 11 2011 AZZ014-017-112000- APACHE AZ- 1215 PM MST MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 100 PM MST AT 1206 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF VERNON...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VERNON... PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3434 10981 3434 10962 3416 10962 3410 10982 TIME...MOT...LOC 1914Z 174DEG 9KT 3422 10971 KD
Local storm report, Jul 11, 1:29 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1229 PM MST MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM FUNNEL CLOUD 10 NW EAGAR 34.21N 109.42W
07/11/2011 APACHE AZ OTHER FEDERAL
DPS WORKER REPORTED A FUNNEL CLOUD NW OF EAGER. RADAR
SHOWS THE APPROXIMATE DISTANCE AT 10 MILES.
&&
EVENT NUMBER FGZ1100182
RICKEYSpecial weather statement, Jul 11, 1:59 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1259 PM MST MON JUL 11 2011 AZZ013-014-017-112045- NAVAJO AZ-APACHE AZ- 1259 PM MST MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA EXTREME SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 145 PM MST AT 1249 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SERIES OF STORMS IN THE VICINITY OF VERNON...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED...ALONG WITH VERY HEAVY RAIN. IN ADDITION...AREA STREAMS AND DRAINAGES ARE LIKELY TO EXPERIENCE INCREASED FLOW...INCLUDING GOOSEBERRY CREEK AND SEPULVEDA CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3441 10996 3438 10961 3406 10963 3408 10995 TIME...MOT...LOC 1956Z 179DEG 7KT 3431 10982 KD
Local storm report, Jul 11, 2:44 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
144 PM MST MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM FLASH FLOOD GREER 34.01N 109.46W
07/11/2011 APACHE AZ PUBLIC
MINOR FLOODING IN GREER AREA. DRAINAGES FLOWING 20-50
FEET WIDE 12-18 INCHES DEEP IN BULTER CANYON AND EAST
FORK. LCR UP 18 INCHES.
&&
EVENT NUMBER FGZ1100183
MASSpecial weather statement, Jul 11, 3:44 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 244 PM MST MON JUL 11 2011 AZZ013-112230- NAVAJO AZ- 244 PM MST MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 330 PM MST AT 236 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTH OF HEBER...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL NAVAJO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3477 11059 3483 11034 3462 11036 3460 11050 TIME...MOT...LOC 2144Z 168DEG 11KT 3467 11045 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:05 PM MDT | Flash Flood Warning | FGZ | Apache | 85 min |
| Jul 10, 9:03 PM MDT | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 11, 1:08 AM MDT | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 11, 2:47 AM MDT | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 17 hr |
| Jul 11, 5:13 AM MDT | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 11, 6:27 AM MDT | Special Weather Statement | FGZ | 63 min | |
| Jul 11, 12:29 PM MDT | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 11, 1:15 PM MDT | Special Weather Statement | FGZ | 45 min | |
| Jul 11, 1:59 PM MDT | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 3:44 PM MDT | Special Weather Statement | FGZ | 46 min | |
| Jul 11, 4:41 PM MDT | Areal Flood Advisory | FGZ | Navajo | 104 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.